Alert archive / Florida / Lake Wind Advisories in 2012
Lake Wind Advisory 9, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Mar 10, 2012, 4:42 AM EST for Volusia County, Florida. It took effect at Mar 10, 2012, 10:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2012, 4:42 AM EST (09:42 UTC)
- In effect from
- Mar 10, 2012, 10:00 AM EST
- Expired
- Mar 10, 2012, 1:51 PM EST
- In force
- 4 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
392 WWUS72 KMLB 100942 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 442 AM EST SAT MAR 10 2012 ...STRONG AND GUSTY NORTHEAST WINDS WILL OCCUR ALONG THE COAST TODAY... FLZ141-147-110000- /O.NEW.KMLB.LW.Y.0009.120310T1500Z-120311T0000Z/ COASTAL VOLUSIA-NORTHERN BREVARD- INCLUDING THE CITIES OF...DAYTONA BEACH...TITUSVILLE 442 AM EST SAT MAR 10 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. * WINDS...NORTHEAST WINDS AROUND 20 MPH WITH GUSTS UP TO 30 MPH CAN BE EXPECTED THROUGH EARLY THIS EVENING. * IMPACTS...THESE WINDS WILL MAKE OPEN WATERS ON THE INTRACOASTAL WATERS AND INLAND LAKES VERY CHOPPY...WHICH CAN TIP OR SWAMP SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ SEDLOCK
1 follow-up statement
161 WWUS72 KMLB 101851 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 151 PM EST SAT MAR 10 2012 FLZ141-147-102000- /O.CAN.KMLB.LW.Y.0009.000000T0000Z-120311T0000Z/ COASTAL VOLUSIA-NORTHERN BREVARD- INCLUDING THE CITIES OF...DAYTONA BEACH...TITUSVILLE 151 PM EST SAT MAR 10 2012 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE LAKE WIND ADVISORY. $$ 67
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Mar 10, 3:28 AM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 10, 3:28 AM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
328 AM EST SAT MAR 10 2012
.DISCUSSION...
...DETERIORATING BOATING CONDITIONS NORTH HALF TODAY...
TODAY-TONIGHT...SHORTWAVE TROUGH MOVING OFFSHORE THE EASTERN
SEABOARD WILL DRIVE A BACK DOOR FRONT SOUTHWARD OVER THE ATLANTIC.
THE FRONT SHOULD REACH THE CENTRAL TO SOUTH CENTRAL PENINSULA
TODAY THEN SLOW AS WINDS VEER QUICKLY BEHIND THE BOUNDARY AND
BECOME EASTERLY TONIGHT.
MOISTURE IS FORECAST TO REMAIN AT ABOUT 1.3 TO 1.4 INCHES
PRECIPITABLE WATER TODAY. IN GENERAL...THE MODELS SHOW INCREASING
LOW LEVEL WINDS WILL GENERATE A BAND OF ENHANCED CONVERGENCE
ACROSS THE NORTH COAST THIS MORNING AND SHIFT TOWARDS THE
TREASURE COAST OVERNIGHT.
MOS POPS ARE 40 TO 50 PERCENT TODAY BUT HAVE GONE A LITTLE BELOW
THAT ESPECIALLY INLAND AS THE GREATEST CONVERGENCE SHOULD AFFECT
THE NORTH/CENTRAL COAST. AN EXCEPTION MAY BE AROUND LAKE
OKEECHOBEE WHERE CONVERGENCE BOUNDARIES COULD GENERATE A FEW
AFTERNOON LIGHTNING STORMS.
WITH GUSTY WINDS TO AROUND 25 KNOTS EXPECTED ALONG THE NORTH
COAST...HAVE GONE WITH A LAKE WIND ADVISORY.
THE BOUNDARY SETTLING TO SOUTHERN SECTIONS TONIGHT SHOULD SHIFT
THE MAIN CHANCE FOR SHOWERS TOWARDS THE TREASURE COAST. HAVE
FOLLOWED CLOSE TO MOS POPS WHICH ARE 20 PERCENT NORTH COAST AND 30
PERCENT SOUTH. KEPT A SLIGHT CHANCE FOR MUCH OF THE INTERIOR AS
INCREASING LOW LEVEL WINDS SHOULD PUSH SOME SHOWERS WELL INLAND.
SUN-SUN NIGHT...SHORTWAVE RIDGE MOVES ACROSS THE FLORIDA PENINSULA
ON THIS DAY AS A VIGOROUS MID-LEVEL TROUGH TRAVERSES THE CENTRAL
PLAINS AND UPPER MIDWEST. STRONG HIGH PRESSURE OVER THE EASTERN
SEABOARD WILL MOVE SLOWLY EAST AND INTO THE WESTERN ATLANTIC BY THE
END OF THIS PERIOD. COMBINED WITH LOWER PRESSURES SOUTHWARD FROM THE
RECENT COLD FRONT A TIGHT PRESSURE GRADIENT WILL CONTINUE ACROSS
EAST CENTRAL FLORIDA. EXPECT EAST-NORTHEAST WINDS IN THE 15 TO 20
MPH RANGE WITH FREQUENT HIGHER GUSTS DURING THE DAY. A LAKE WIND
ADVISORY MAY BE NECESSARY ON THIS DAY. LINGERING MOISTURE WILL
SPREAD EAST TO WEST DURING THE DAY. THIS WILL ALLOW FOR A 20 TO 30
PERCENT CHANCE OF SHOWERS. GREATEST CHANCES GENERALLY ALONG THE
COAST EARLY IN THE DAY SPREADING INTO THE INTERIOR DURING THE
AFTERNOON WITH ENHANCED SURFACE HEATING. INSTABILITY IN THE
MID-LEVELS WILL BE LIMITED SO WILL LEAVE OUT MENTION OF THUNDER FOR
NOW.
FOR HIGHS...LOWER TO MIDDLE 70S ALONG THE VOLUSIA COAST/NORTH
BREVARD COAST AND MIDDLE TO UPPER 70S FURTHER INTO THE INTERIOR
ALONG THE I-4 CORRIDOR. NEAR 80 DEGREES TO LOWER 80S EXPECTED
FURTHER SOUTHWARD OVER THE INTERIOR AND ALONG THE SOUTH BREVARD AND
TREASURE COASTS. OVERNIGHT LOWS WILL REMAIN ELEVATED ALONG THE
SPACE/TREASURE COASTS DUE TO THE WINDS STAYING UP AND MOIST
LOW-LEVELS. UPPER 50S TO AROUND 60 DEGREES EXPECTED ALONG AND NORTH
OF THE I-4 CORRIDOR AND LOWER 60S FURTHER SOUTH ACROSS THE INTERIOR
WITH MIDDLE TO UPPER 60S POSSIBLE SPACE/TREASURE COASTS.
MON-MON NIGHT...SHORTWAVE RIDGING SLIDES EASTWARD WITH FLAT RIDGING
AND ZONAL FLOW ALOFT RETURNING ACROSS THE CENTRAL PENINSULA. HIGH
PRESSURE TO THE NORTH WEAKENS SLIGHTLY AND MOVES SLOWLY EASTWARD
FURTHER INTO THE WESTERN ATLANTIC OFF OF THE MID ATLANTIC
COAST...THOUGH THE PRESSURE GRADIENT MAY CONTINUE TO BE FAIRLY TIGHT
ALONG THE SOUTH BREVARD/TREASURE COASTS WITH ONSHORE WINDS 15 TO 20
MPH HERE. HIGHS WILL BE IN THE UPPER 70S TO NEAR 80 DEGREES
(INTERIOR). WITH SOME DRIER AIR MOVING INTO THE AREA AND DECREASING
WINDS LOWS WILL AVERAGE A COUPLE DEGREES COOLER THAN THE PREVIOUS
NIGHT. WILL CONTINUE TO KEEP CONDITIONS DRY EACH OF THESE TWO
PERIODS.
TUE-FRI...ONSHORE FLOW GENERALLY DEEPENS THROUGH THE PERIOD AS
SURFACE HIGH PRESSURE LINGERS OFF OF THE MID ATLANTIC COAST
WEAKENING SLIGHTLY THROUGH THIS TIME AND THEN AGAIN BEING REINFORCED
DURING THE DAY ON THU. REALISTICALLY A 20 PERCENT CHANCE OF RAIN OR
LESS WILL EXIST THROUGH THE PERIOD AND WILL ALLOW FUTURE SHIFTS TO
UPDATE WHEN APPLICABLE. FEEL THAT GREATEST CHANCES WILL EXIST ALONG
THE EAST COAST DUE TO FRICTIONAL CONVERGENCE WITH LOWER CHANCES
FURTHER INLAND (WESTWARD).
OVERALL TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE CLIMO WITH UPPER
70S ALONG THE COAST AND NEAR 80 DEGREES TO LOWER 80S INTO THE
INTERIOR. LOWS A BIT MILDER AND IN THE UPPER 50S TO LOWER
60S...EXCEPT MIDDLE TO UPPER 60S TREASURE COAST DUE TO THE CONTINUED
MARINE INFLUENCE.
&&
.AVIATION...
DIMINISHING DEBRIS CLOUDS HAS ALLOWED FOR SOME STRATUS AND 3-5SM
BR TO FORM AT THE NORTHERN TERMINALS. THIS SHOULD CONTINUE UNTIL
ABOUT 13Z THEN BAND OF CLOUDS ALONG THE FRONT SHOULD SPREAD IN
WITH OCCASIONAL CEILINGS NEAR FL015-025. DEBRIS CLOUDS SHOULD
LINGER FOR THE SOUTHERN COASTAL TERMINALS LONGER AND CONDITIONS
SHOULD STAY VFR THERE THIS MORNING.
IT WILL GET BREEZY ACROSS THE INTERIOR AND NORTH COASTAL TERMINALS
THIS MORNING AND AFTERNOON WITH NORTHEAST/EAST GUSTING 20-25
KNOTS. WITH CONSIDERABLE LOW LEVEL MOISTURE...MVFR ATLANTIC
SHOWERS SHOULD START TO AFFECT THE COAST...ESPECIALLY FROM KDAB-
KTIX.
&&
.MARINE...
TODAY-TONIGHT...INCREASING NORTHEAST-EAST WINDS BEHIND BACK DOOR
FRONT WILL LEAD TO DETERIORATING BOATING CONDITIONS. THE SOUTH
WILL NOT SEE THE INCREASE UNTIL TONIGHT THOUGH. HAVE MADE SOME
SLIGHT ADJUSTMENTS TO THE TIMING OF THE SMALL CRAFT ADVISORY...
STARTING AT 09Z IN THE NORTH ZONES...15Z CENTRAL AND 06Z TONIGHT
FOR THE SOUTH.
A FEW THUNDERSTORMS MAY LINGER NEAR THE GULF STREAM THIS MORNING.
WITH CONSIDERABLE LOW LEVEL MOISTURE...EXPECT SCATTERED SHOWERS
FOR MUCH OF THE WATERS TODAY/TONIGHT.
SUN-WED...EASTERLY FLOW CONTINUES THRU MID-WEEK...THOUGH THE
GRADIENT FINALLY RELAXES LATE SUN OVERNIGHT INTO THE DAY ON MON.
HAVE EXTENDED CURRENT SCA FOR ALL LEGS TO 08Z (4AM) MON MORNING. SCA
FOR SEAS LIKELY TO CONTINUE...ESPECIALLY AWAY FROM THE COAST AFTER
THIS TIME. SEAS WILL CONTINUE TO SLOWLY SUBSIDE THRU
MID-WEEK...THOUGH WILL REMAIN ELEVATED 5-6 FT OFFSHORE LEGS INTO
THIS TIME DUE TO A LONG PERIOD EASTERLY SWELL.
&&
.FIRE WEATHER...
TODAY-WED...NO LOW RH WILL OCCUR. GUSTY ONSHORE FLOW AROUND 20
MPH WILL WORK ITS WAY INLAND AND HAMPER ANY ONGOING WILDFIRE
EFFORTS (OUTSIDE OF RAIN WETTED AREAS)...ESPECIALLY IN THE
NORTH TODAY AND ACROSS THE AREA SUN. THE PRESSURE GRADIENT BEGINS
TO RELAX MON-WED WITH LOWER WINDS SPEEDS. DISPERSIONS WILL BE
HIGH IN THE NORTH TODAY AND ACROSS THE AREA ON SUN.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 64 74 61 / 30 20 20 10
MCO 80 63 79 61 / 30 20 20 10
MLB 79 68 78 66 / 40 20 30 10
VRB 80 68 79 66 / 40 30 30 10
LEE 77 63 78 59 / 20 10 20 10
SFB 78 63 77 61 / 30 10 20 10
ORL 78 64 77 62 / 30 20 20 10
FPR 80 68 79 66 / 40 30 30 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR COASTAL VOLUSIA-NORTHERN BREVARD.
AM...SMALL CRAFT ADVISORY FROM 7 AM EST THIS MORNING TO 4 AM EDT
MONDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
BREVARD COUNTY LINE OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 10 AM EST THIS MORNING TO 4 AM EDT
MONDAY FOR COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET OUT 20 NM-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 1 AM EST SUNDAY TO 4 AM EDT MONDAY FOR
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM
OFFSHORE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM....SEDLOCKHazardous weather outlook, Mar 9, 4:54 AM EST, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 454 AM EST FRI MAR 9 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-092300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 454 AM EST FRI MAR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... HIGHER MOISTURE AND AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. THE MAIN CHANCE FOR STORMS SHOULD BE ACROSS THE INTERIOR WHERE A COLLISION BETWEEN THE EAST AND WEST COAST SEA BREEZE BOUNDARIES OCCURS DURING THE LATE AFTERNOON AND EARLY EVENING. A SLIGHT PUSH BACK TOWARDS THE EAST COAST IS EXPECTED DURING THE EVENING. THE MAIN THREATS WILL BE OCCASIONAL TO FREQUENT LIGHTNING STRIKES AND SMALL HAIL. .RIP CURRENT IMPACT... MODERATE EAST SWELLS WILL PRODUCE DANGEROUS BREAKING WAVES WITH A HIGH RIP CURRENT RISK. ONLY ENTER THE SURF NEAR A LIFEGUARD. NEVER SWIM ALONE IN THE OCEAN. .MARINE THUNDERSTORM GUST IMPACT... THERE IS A SLIGHT CHANCE FOR STORMS OVER THE MAINLAND THIS AFTERNOON AND EVENING. GUSTY WINDS 30 TO 35 MPH AND LIGHTNING STRIKES WILL BE POSSIBLE OVER INLAND LAKES AND THE INTRACOASTAL WATERS. STORM MOVEMENT SHOULD BE SLOWLY TO THE EAST AT 5 TO 10 MPH. .WIND AND SEA IMPACT... EVEN THOUGH WINDS ARE DIMINISHING...LINGERING EAST SWELLS WILL PRODUCE DANGEROUS CONDITIONS FOR SMALL CRAFT NEAR INLETS DURING THE OUTGOING TIDE...GENERALLY FROM AROUND 8:30 AM THROUGH MIDDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL DEVELOP OVER THE WEEKEND AS A NORTHEAST WIND SURGE WORKS DOWN THE COAST ON SATURDAY AND GUSTY EAST WINDS OCCUR ON SUNDAY. THE SURF ZONE WILL ALSO BE DANGEROUS OVER THE WEEKEND AND THE RIP CURRENT THREAT WILL REMAIN ELEVATED INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR CONDITIONS AND SELF ACTIVATE THIS AFTERNOON IF NECESSARY. LASCODY
Nearby
Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.